Thunderstorm Wind, Walla Walla
- When
- May 8, 4:40 PM PST
- Where
- Walla Walla County, Walla Walla
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 46.070, -118.320
Large tree limbs and power lines blown down.
A weak cold front produced a severe thunderstorm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
A weak cold front produced a severe thunderstorm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at May 8, 1:30 PM PST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 230 PM PDT TUE MAY 8 2007 .SHORT TERM...TONIGHT THROUGH FRIDAY...SURFACE THERMAL TROUGH IS MOVING EAST OF THE CASCADES THIS AFTERNOON. THIS IS RESULTING IN SOME VERY WARM TEMPERATURES TODAY. THE SURFACE TROUGH WILL CONTINUE MOVING TO THE EAST OVERNIGHT IN RESPONSE TO A WEAK FRONT THAT WILL DRAG ACROSS THE FORECAST AREA TONIGHT. THERE WILL BE VERY LITTLE CLOUDS ASSOCIATED WITH THE FRONT BUT SOME INSTABILITY EXISTS OUT AHEAD OF THE FRONT WHERE SOME CUMULUS CLOUDS HAVE BEEN FORMING THIS AFTERNOON. SOME OF THIS INSTABILITY COULD LEAD TO SOME ISOLATED SHOWERS AND THUNDERSTORM ACTIVITY THROUGH THIS EVENING FROM CROOK COUNTY TO NORTHEAST OREGON AND SOUTHEAST WASHINGTON WITH SHOWER ACTIVITY DECREASING AFTER SUNSET. WEST WINDS ARE BEGINNING TO INCREASE NEAR THE CASCADES AS A WEAK MARINE PUSH IS GETTING UNDERWAY. THIS WINDS WILL INCREASE THROUGH THE EVENING HOURS AND SPREAD ACROSS THE COLUMBIA BASIN. TEMPERATURES WILL BE ABOUT 10 DEGREES COOLER ON WEDNESDAY BEHIND THE OVERNIGHT FRONTAL PASSAGE. THE SOUTHERN PORTION OF THE FRONT WILL STALL ALONG THE SOUTHERN ZONES HELPING TO SERVE AS A TRIGGER FOR MORE INSTABILITY ON WEDNESDAY FROM THE CROOK COUNTY AREA EASTWARD TOWARDS THE WALLOWA MOUNTAINS. THIS INSTABILITY LOOKS TO REMAIN OVER THIS GENERAL AREA ON THURSDAY AND FRIDAY SO SOME ISOLATED SHOWERS OR THUNDERSTORMS REMAIN IN THE FORECAST. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...ECMWF MODEL PREFERRED OVER OTHER MODELS FOR FRIDAY NIGHT THROUGH MONDAY. THE ECMWF SHOWS A HIGH AMPLITUDE UPPER LEVEL TROUGH AND/OR AN UPPER LOW BETWEEN 130W TO 150W THROUGH MONDAY...WHICH WILL KEEP SOUTHWEST FLOW ALOFT OVER THE REGION THROUGH MONDAY. A COUPLE OF UPPER LEVEL SHORTWAVES WILL MOVE ACROSS THE FORECAST AREA IN THIS PERIOD. THE FIRST WAVE WILL MOVE ACROSS EASTERN OREGON AND WASHINGTON FRIDAY NIGHT WITH A STRONGER WAVE ON SATURDAY...SATURDAY NIGHT AND SUNDAY. TIMING OF THIS STRONGER WAVE IS A LITTLE UNCERTAIN...THUS IT COULD BE MOVING THROUGH ON SUNDAY. OTHERWISE...EXTENDED MODELS SUGGEST AN UPPER LEVEL LOW OR TROUGH WILL PERSIST BETWEEN 130W AND 150W ON TUESDAY AS WELL WITH A CHANCE OF A SHORTWAVE MOVING INLAND THROUGH THE REGION. THE WAVES WILL GIVE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY THROUGH TUESDAY. POLAN && .AVIATION...VFR CONDITIONS WILL PERSIST ACROSS ALL TAF SITES AND TWEB ROUTES FOR THE NEXT 24 HOURS. EXPECT SCATTERED AFTERNOON CUMULUS BUILDUPS OVER THE BLUE MOUNTAINS...THE OCHOCO-JOHN DAY HIGHLANDS AND HIGHER TERRAIN IN CENTRAL OREGON. CUMULUS BUILDUPS SEEN ON VISIBLE SATELLITE LOOP ARE GROWING IN AREAL COVERAGE IN CENTRAL OREGON AND COULD BECOME TOWERING CUMULUS LEADING TO ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AHEAD OF A WEAK COLD FRONT MOVING EAST OF THE CASCADES THIS EVENING. THE BEST LOCATION FOR ISOLATED THUNDERSTORMS FROM 21Z-01Z WILL BE ALONG TWEB ROUTE 366 FROM A POINT 60 MILES SW OF KPDT TO KRDM. FROM 01Z TO 04Z TWEB ROUTE 366 WILL HAVE ISOLATED THUNDERSTORMS WITH NO PRECIPITATION AFTER 04Z. A FEW THUNDERSTORMS MAY MOVE NORTHEASTWARD INTO THE FOOTHILLS OF THE BLUE MOUNTAINS BY 01Z IN THE VICINITY OF KPDT AND KALW. POLAN && .PRELIMINARY POINT TEMPS/POPS... PDT 51 75 46 75 / 20 0 0 10 ALW 55 77 48 77 / 20 0 0 10 PSC 49 80 43 80 / 10 0 0 0 YKM 45 75 40 75 / 0 0 0 0 HRI 50 78 44 80 / 10 0 0 0 ELN 48 72 40 74 / 0 0 0 0 RDM 39 76 36 73 / 10 10 10 20 LGD 47 73 45 75 / 20 20 20 20 GCD 44 75 39 77 / 20 20 20 20 DLS 52 74 46 78 / 10 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 91/99/99
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR...UPDATED
250 PM PDT TUE MAY 8 2007
UPDATED TODAY THUNDERSTORM AREA
ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-091115-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
250 PM PDT TUE MAY 8 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...THIS EVENING AND TONIGHT
THUNDERSTORMS
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS, GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF
THE BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF
OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND
SOUTHERN GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS
A WEAK SYSTEM WILL MOVE THROUGH THE AREA THIS EVENING PRODUCING SOME
ISOLATED SHOWERS AND THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS WEDNESDAY
WALLOWA COUNTY, SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS, GRANDE RONDE VALLEY
A FEW UPPER LEVEL DISTURBANCES WILL BRING A SLIGHT CHANCE OF
MOUNTAIN THUNDERSTORMS WEDNESDAY AND THURSDAY AFTERNOON AND
EVENING. A SLIGHT CHANCE OF MOUNTAIN RAINS SHOWERS ARE EXPECTED
EACH AFTERNOON AND EVENING SATURDAY THROUGH MONDAY. OTHERWISE...
DRY CONDITIONS ARE EXPECTED OVER THE REST OF THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
513 PM PDT TUE MAY 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 1 W PENDLETON 45.67N 118.84W
05/08/2007 UMATILLA OR NWS EMPLOYEE
TREE LIMBS OF 2-3 INCH DIAMETER BLOWING OFF TREES.
WITNESSED BY OFF DUTY NWS EMPLOYEE.
&&
RSCThe Pendleton radar (KPDT), 59 km away, was scanning. The volume nearest the first event began at 00:38 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large tree limbs and power lines blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2007Every state in 2007This day in weather historyWarnings in Washington, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26512.